# SDR CA060516010

- Difficulty date: April 18, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-44-180
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Pin
- Part number: 6750200
- Condition: Corroded
- Location: Lt Mlg
- Part time: 3,599 hours
- Component: Main Landing Gr, Piper, 7872322
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LT MLG REMOVAL SEVERE CORROSION WAS OBSERVED ON THE INNER SURFACE OF THE MLG RETAINER PIN.  FURTHER INVESTIGATION REVEALED LOSS OF APPROXIMATELY 50% OF THE OUTER CHROME SURFACE AND THE PIN RETENTION BOLT HAD LOST 20% OF IT'S SHANK DIAMETER NEAR TO THE HEAD.  INSPECTION OF THE RT RETAINER PIN ASSEMBLY ON THIS AIRCRAFT ALSO SHOWED SIMILAR DAMAGE.  FAILURE OF THIS BOLT WOULD ALLOW MIGRATION OF THE RETAINER PIN AND COLLAPSE OF THE MLG ASSEMBLY.  BOTH MLG RETAINER PIN ASSEMBLIES WERE REPLACED WITH NEW AND UPON INSTALLATION THE RETAINER PIN CAVITIES WERE PACKED WITH GREASE TO EXCLUDE WATER FROM THIS AREA.
